Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fat Gain
Jan 7, 2008

Hello experts,

I started HAART a while ago, several months ago I stopped taking Sustiva and started on Nevirapine with Truvada, I was on Sustiva and Truvada however the Sustiva was sending me loopy (an english word for crazy) I have gained about 12Ibs which I didn't want to gain. The weight has gone to my stomach and chest, I'm male by the way and dont really want moobs (man boobs).

Could you tell me does Nevirapine causes weight gain?

Thanks in advance

Paul

Response from Dr. Henry

The fat effects of nevirapine have generally been similar or less than what has been observed/reported with efavirenz (Sustiva). Put another way, the fat/lipid problems seen with nevirapine compare favorably to most other HIV medications though there could be individual varitions in susceptbility. There has been less research on nevirapine related fat problems since its use in western countries is modest and that is where most of the metabolic/fat studies have been done. In resource poor countries, nevirapine is more widely used though often with AZT or D4T that are linked to fat problems more than the tenofovir or abacavir that are increasingly being used in resource wealthy countries. Genetic factors (look at similarly aged relatives)as well time with HIV, age, CD4 low nadir have been shown to be associated with increased risk for fat problems. KH



Previous
what to do
Next
yellow/orange stool

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement